Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 7, 2011, 3:50 AM CST. It took effect at Feb 8, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 8, 2011, 6:00 PM CST
- Expired
- Feb 7, 2011, 2:54 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
941
WWUS74 KMAF 070950
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CST MON FEB 7 2011
...HIGH WIND WATCH FOR GUADALUPE PASS TUESDAY NIGHT AND WEDNESDAY
MORNING...
.A STRONG COLD FRONT IS EXPECTED TO BLOW INTO THE AREA TUESDAY
NIGHT. THIS FRONT WILL BE ACCOMPANIED BY A TIGHT PRESSURE GRADIENT
THAT WILL RESULT IN WINDY CONDITIONS FOR THE PLAINS. HOWEVER AS
THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH WIND
CONDITIONS MAY DEVELOP.
TXZ258-072200-
/O.NEW.KMAF.HW.A.0004.110209T0000Z-110209T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
250 AM MST MON FEB 7 2011
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT.
* TIMING: TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.
* WINDS: NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH.
* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME TRAVELING
U.S. HWY 62/180 THROUGH THE PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$1 follow-up statement
062 WWUS74 KMAF 072054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CST MON FEB 7 2011 ...HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY AND TUESDAY NIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE AREA TUESDAY AND RESULT IN STRONG SOUTHWESTERLY WINDS IN THE GUADALUPE MOUNTAINS... AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONG WINDS WILL CONTINUE TO AFFECT THE DAVIS MOUNTAINS TUESDAY NIGHT... WHILE AN ARCTIC COLD FRONT PUSHES SOUTH THROUGH THE AREA AND RESULTS IN STRONG NORTHEAST WINDS IN THE GUADALUPE MOUNTAINS... PARTICULARLY GUADALUPE PASS. WINDS SHOULD DIMINISH IN BOTH MOUNTAIN RANGES LATE TUESDAY NIGHT OR WEDNESDAY MORNING. TXZ258-081200- /O.UPG.KMAF.HW.A.0004.110209T0000Z-110209T1200Z/ /O.NEW.KMAF.HW.W.0009.110208T1200Z-110209T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 154 PM MST MON FEB 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: TUESDAY...AND AGAIN TUESDAY NIGHT. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH TUESDAY...THEN NORTHEAST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS NEAR TO 60 MPH TUESDAY NIGHT. * IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME TRAVELING U.S. HWY 62/180 THROUGH THE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-081200- /O.NEW.KMAF.HW.W.0009.110208T1200Z-110209T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS 254 PM CST MON FEB 7 2011 /154 PM MST MON FEB 7 2011/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY. * TIMING: TUESDAY AND TUESDAY NIGHT * WINDS: SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME TRAVELING STATE HWY 118 NEAR THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 6, 11:34 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 6, 11:34 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1134 PM CST SUN FEB 6 2011 .DISCUSSION... PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. PEQ AND FST MAY BRIEFLY EXPERIENCE MVFR TO VFR CIGS OVER THE NEXT COUPLE OF HOURS...BUT SKIES WILL BEGIN TO CLEAR DURING THE EARLY MORNING HOURS. THE WINDS WILL EVENTUALLY BECOME MORE WESTERLY TO SOUTHWESTERLY DURING THE AFTERNOON TODAY...WITH SPEEDS AROUND 10 TO 15 KT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78
Hazardous weather outlook, Feb 7, 3:46 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CST MON FEB 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 346 AM CST MON FEB 7 2011 /246 AM MST MON FEB 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ARCTIC AIRMASS WILL INVADE THE REGION TUESDAY EVENING AND WEDNESDAY. AT THIS TIME...IT DOES NOT APPEAR AS COLD AS THE LAST ARCTIC OUTBREAK. HOWEVER...TEMPERATURES MAY STRUGGLE TO CLIMB ABOVE FREEZING WEDNESDAY FOR SEVERAL LOCATIONS ESPECIALLY ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...AND MOUNTAINOUS TERRAIN. WIND CHILL VALUES EARLY WEDNESDAY MORNING WILL ALSO DROP INTO THE NEGATIVE SINGLE DIGITS NEAR THE PREVIOUSLY MENTIONED AREAS. THERE WILL BE A CHANCE OF SNOW...GENERALLY ALONG AND NORTH OF INTERSTATE 20 LATE TUESDAY NIGHT THROUGH WEDNESDAY. IT DOES NOT APPEAR ANY SNOW ACCUMULATIONS WILL BE VERY HEAVY AT THIS TIME...BUT THE GUADALUPE MOUNTAINS...EDDY COUNTY PLAINS...AND WESTERN LOW ROLLING PLAINS WILL BE FAVORED LOCATIONS FOR SNOW DEVELOPMENT. HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS BEGINNING LATE TUESDAY EVENING. THE WINDS THROUGH GUADALUPE PASS AND OTHER GAPS WILL BE PARTICULARLY STRONG BEHIND THE COLD FRONT EARLY WEDNESDAY MORNING...WITH SUSTAINED WINDS NEAR 35 TO 50 MPH AND GUSTS APPROACHING 65 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:41 PM CST | Red Flag Warning | MAF | Crane, Ector, Loving, Midland, Pecos, Upton and 2 more | 27 hr |
| Feb 7, 2:54 PM CST | High Wind Warning | MAF | 39 hr |
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.